Alert archive / West Virginia / Wind Advisories in 2019
Wind Advisory 10, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Oct 26, 2019, 4:35 AM EDT for 6 counties in West Virginia. It took effect at Oct 26, 2019, 5:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2019, 4:35 AM EDT (08:35 UTC)
- In effect from
- Oct 26, 2019, 5:00 PM EDT
- Expired
- Oct 27, 2019, 6:47 AM EDT
- In force
- 14 hr
- Issued by
- NWS Charleston, WV
Counties Fayette County, WV, Nicholas County, WV, Pocahontas County, WV, Raleigh County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 100 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862 WWUS71 KRLX 260835 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 435 AM EDT Sat Oct 26 2019 WVZ516>523-526-261645- /O.NEW.KRLX.WI.Y.0010.191026T2100Z-191027T1200Z/ Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, and Harman 435 AM EDT Sat Oct 26 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT SUNDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Southeast Raleigh, Northwest Fayette, Southeast Fayette, Northwest Nicholas, Southeast Nicholas, Northwest Webster, Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 5 PM this afternoon to 8 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will be along the higher ridges tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TRM
4 follow-up statements
856 WWUS71 KRLX 261722 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 122 PM EDT Sat Oct 26 2019 WVZ516>523-526-270130- /O.CON.KRLX.WI.Y.0010.191026T2100Z-191027T1200Z/ Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, and Harman 122 PM EDT Sat Oct 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT SUNDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Southeast Raleigh, Northwest Fayette, Southeast Fayette, Northwest Nicholas, Southeast Nicholas, Northwest Webster, Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 5 PM this afternoon to 8 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will be along the higher ridges tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
251 WWUS71 KRLX 262326 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 726 PM EDT Sat Oct 26 2019 WVZ516>523-526-270900- /O.CON.KRLX.WI.Y.0010.000000T0000Z-191027T1200Z/ Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, and Harman 726 PM EDT Sat Oct 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph expected. Winds shifting to southwest to west as font passes during the pre-dawn Sunday. * WHERE...Southeast Raleigh, Northwest Fayette, Southeast Fayette, Northwest Nicholas, Southeast Nicholas, Northwest Webster, Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Through 8 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will be along the higher ridges tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
803 WWUS71 KRLX 270941 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 541 AM EDT Sun Oct 27 2019 WVZ516>523-526-271200- /O.CON.KRLX.WI.Y.0010.000000T0000Z-191027T1200Z/ Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, and Harman 541 AM EDT Sun Oct 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to around 45 mph. * WHERE...Southeast Randolph, Southeast Nicholas, Northwest Webster, Southeast Webster, Northwest Pocahontas, Northwest Nicholas, Southeast Fayette, Northwest Fayette and Southeast Raleigh Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will be along the higher ridges tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
303 WWUS71 KRLX 271047 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 647 AM EDT Sun Oct 27 2019 WVZ516>523-526-271200- /O.CAN.KRLX.WI.Y.0010.000000T0000Z-191027T1200Z/ Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, and Harman 647 AM EDT Sun Oct 27 2019 ...WIND ADVISORY IS CANCELLED... Winds have diminished. However, gusts of 25 to 35 mph from the west to southwest are likely on the ridges today, in the wake of a cold front crossing the area first thing this morning. $$ TRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Oct 26, 3:35 AM EDT, 1 hour earlier.
Area forecast discussion, Oct 26, 3:35 AM EDT, 1 hour before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 335 AM EDT Sat Oct 26 2019 .SYNOPSIS... Light rain spreads from south to north along a warm front Saturday. A cold front sweeps across the region Sunday with more beneficial rain. The area gets a break until midweek. && .NEAR TERM /THROUGH TONIGHT/... As of 230 AM Saturday... Band of spotty light rain / sprinkles continues across central portions of forecast area, beneath right rear entrance region of jet stream associated with confluence zone to the northeast of the forecast area. Spotty light rain also continues across much of KY, with a more widespread area of heavier rainfall across much of TN creeping north across the KY state line, in response to widespread warm advection associated with southern stream system over the lower Mississippi valley. As of 1020 PM Friday... Blended recent HRRR guidance into POPs in an effort to better reflect current radar trends. The current band of light rain stretching from the Tug Valley into the central WV mountains should taper off as an upper level ripple pulls away and the focus for precipitation transitions closer to the surface low crossing the Gulf Coast. As of 140 PM Friday... Clouds will continue to thicken through the overnight hours in response to approaching increasing mid-level moisture associated with southern stream low currently stationed over eastern Texas. Think a bulk of overnight activity will be limited to very light precipitation or virga, mainly across the southern coal fields. Increasing moisture/forcing for ascent associated with strengthening southerly-southeasterly H850 flow around the east side of the aforementioned low will provide a focus for rain Saturday morning with the heaviest accumulations across eastern Kentucky, western West Virginia, northwestern Virginia and southeastern Ohio from late morning into early afternoon with mostly light accumulations further east away from the nose of the jet and closer to the influence of downsloping winds off the higher terrain. H850 strengthens further through Saturday afternoon/evening exceeding 50KTs for a bulk of the region by 00Z. With warm air advection, do not see any large scale mechanisms to transport enough of this momentum to the surface to support any wind highlights for the lowlands, but will certainly be breezy downwind of higher terrain. For the higher elevations, do look to approach wind advisory criteria along the highest ridgetops Saturday evening and especially early Sunday morning as H850 flow approaches 70KTs. Will highlight this risk in the HWO for now and allow the midnight shift to evaluate. Despite freight train of low level moisture, PoPs through the afternoon mostly fall into the slight chance/chance category without a strong focus for ascent. This will change significantly as a cold front slams into moisture laden profiles late Saturday night/early Sunday morning with continued strong moisture advection into the frontal zone. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... As of 325 AM Saturday... Precipitation will quickly taper off across the area on Sunday as the front pushes east. Winds will also gradually start to die down as the day progresses, as pressure gradient slackens with surface high pressure building into the region. This will produce a good bet for widespread fog for Monday morning. Dry and mild weather will continue to linger through Tuesday with a southwesterly flow across the area, with areas of fog and/or stratus possible again Tuesday morning. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... As of 330 AM Saturday... Active weather returns to the area by the middle of the extended as a strong low pressure system develops in response to deepening upper trough across central U.S., and moves northeast into the area. Strong southwesterly flow will result in high moisture transport into the region, with pw values progged to soar to around 1.7 inches. Heavy rain, along with gusty winds can be expected with this system, with several inches of rain possible. System will exit to the northeast of the area late Thursday night or Friday, with colder air looking to hold off until beyond the long term period. && .AVIATION /08Z SATURDAY THROUGH WEDNESDAY/... As of 230 AM Saturday... Spotty light rain early this Saturday morning will become more widespread from south to north across the middle Ohio Valley later this morning, with rain less widespread farther east over the central Appalchians. As such, MVFR ceiling and visibility is most likely across the middle Ohio Valley this morning into this afternoon. The rain was associated with a warm front that will move north of the area later today and tonight, leaving the area in the warm sector with the cold front still out to the west. This will mean VFR conditions, but with increasing winds. Light and variable surface flow early this morning will become southeast and increase during the day while becoming increasingly gusty. Gusts could reach 20 kts across and west of the mountains, less toward the Ohio River, by late today, with gusts to 30 kts over the ridges, even to 45 kts over the highest ridge tops, tonight. Light south flow aloft early this morning will become moderate south by this afternoon, and then strong south tonight. A line of strong showers will be moving across the middle Ohio River Valley toward 06Z Sunday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Patchy fog may form tonight. MVFR visibility possible in rain showers Saturday. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SAT 10/26/19 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY H H H H H H M M H H H H HTS CONSISTENCY H H H H H H H H H M H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H M M M CKB CONSISTENCY H H H H H H H H H H H H AFTER 06Z SUNDAY... IFR or worse conditions Sunday along a cold front with heavy precipitation. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/SL NEAR TERM...TRM/MZ/JP SHORT TERM...SL LONG TERM...SL AVIATION...TRM
Hazardous weather outlook, Oct 26, 4:31 AM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 431 AM EDT Sat Oct 26 2019 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515-524-525-270845- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Pocahontas-Northwest Randolph- 431 AM EDT Sat Oct 26 2019 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ516>523-526-270845- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Randolph- 431 AM EDT Sat Oct 26 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT SUNDAY... This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in West Virginia, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.